Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can cataract surgery and botox around eyes to treat blepharospasm cause light sensitivity ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
trying to get info for my mom. she is having sever light sensitivity, and her eyes feel tired all the time. recently had catarack surgery and last week had botox injections around eyes because she was told she had blepharospasm. still feels horrible any thing else to look for?
Posted Sat, 5 May 2012 in Vision and Eye Disorders
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for your query.

Having light sensitivity is a common effect after a cataract surgery as after the surgery doctors prescribe you medicines that dilate your pupil to give rest to the XXXXXXX muscles of the eye. From the dilated pupils more amount of light enters eye causing light sensitivity.To avoid this problem your mother can use dark gasses which covers her eyes well and avoid going in bright light specially in sun for at least 15 days after surgery.The tired feeling of the eyes is also due to the dilated pupils only.She need not worry. It will subside in 15 days.

Hope I have answered your query. I will be available if you have any further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor